Alabama, 2010

Drought in Alabama, November 1 to 30, 2010

November 1 to 30, 2010 · NWS HUN · 4 events in 4 counties and zones

Severe drought (D2) conditions were reported in portions of Cullman, DeKalb, Jackson, and Marshall Counties.

Where it happened

Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HUN wrote it up.

Severe drought (D2) conditions were reported in portions of Cullman, DeKalb, Jackson, and Marshall Counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before the first event at Oct 31, 11:20 PM CST, 40 minutes earlier.

Area forecast discussion, Oct 31, 11:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1220 AM CDT MON NOV 1 2010

.UPDATE...FOR 06Z AVIATION.

&&

.AVIATION...OTHER THAN SCT-BKN HIGH CLOUDS...QUIET WX IS ANTICIPATED
ACROSS THE TN VLY THROUGH MONDAY. EXPECT VFR CONDITIONS AND RELATIVELY
LIGHT WINDS THROUGH THE PERIOD.

&&

.DISCUSSION... /ISSUED 828 PM CDT SUN OCT 31 2010/

LATEST SFC ANALYSIS SHOWS A WEAK FRONT DRAPED ACROSS THE REGION THIS
EVENING WITH SLIGHTLY DRIER AIR AND NRLY FLOW NOTED ACROSS TN. SRN
STREAM JET BRINGING SOME MID/HIGH CLOUDS TO THE SRN PLAINS WITH SOME
PATCHY CIRRUS EXTENDING INTO THE TN VLY. TEMPS THIS EVENING ARE
RUNNING 3-5 DEGREES WARMER THAN LAST NIGHT'S READINGS AND RANGE FROM
THE LOW 50S TO NEAR 60 DEGREES AS OF 0100 UTC.

OVERALL...EXPECT ANOTHER MOSTLY CLEAR AND COOL NIGHT ACROSS THE TN
VLY. BASED ON CURRENT TRENDS...OVERALL FCST IN GOOD SHAPE. MAY ADJUST
TEMPS DOWN SLIGHTLY IN A FEW SPOTS BASED ON CURRENT TRENDS BUT NO
MAJOR CHANGES ARE PLANNED.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

15
Hazardous weather outlook, Oct 31, 10:34 AM CST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1134 AM CDT SUN OCT 31 2010

ALZ001>010-016-TNZ076-096-097-011000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1134 AM CDT SUN OCT 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 drought. Local standard time, as filed.

Drought, Cullman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cullman forecast zone
Reported by
Other Federal Agency
Coordinates
34.132, -86.868 (the zone’s center; the record gives no point)

Severe drought (D2) conditions were reported during this period.

Drought, Dekalb

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dekalb forecast zone
Reported by
Other Federal Agency
Coordinates
34.460, -85.804 (the zone’s center; the record gives no point)

Severe drought (D2) conditions were reported during this period.

Drought, Marshall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Other Federal Agency
Coordinates
34.367, -86.307 (the zone’s center; the record gives no point)

Severe drought (D2) conditions were reported during this period.

Drought, Jackson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Other Federal Agency
Coordinates
34.779, -85.999 (the zone’s center; the record gives no point)

Severe drought (D2) conditions were reported during this period.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2010Every state in 2010This day in weather historyWarnings in Alabama, November 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263275, 263276, 263277, 263278.